Results 1 to 5 of 5

Thread: What should I do?

  1. #1
    Join Date
    Jun 2011
    Posts
    46
    Thanks
    19
    Thanked 7 Times in 5 Posts

    Default What should I do?

    Hi all, just wanted to hear your input. I was given an antibiotic to treat Urinary Track Infection which happens to be one of the reasons I have my class 4/5 lupus nephritis. But after researching I found out that people with kidney disease should avoid taking this antibiotic. And it's between taking this antibiotic or another one that will stun my growth. I feel like I'm taking a huge risk of stopping my UTI only to make my lupus nephritis worse. The antibiotic is cefuroxime axetil.

    Mark 10:27-
    But Jesus looked at them and said, “With men it is impossible, but not with God; for with God all things are possible.

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    One of the first things that happens as we begin our journey with Lupus is that we begin to study about all of the medicines that we are given. As we begin to read about them we begin to get scared because there are so many possible side effects of our meds. First I want to tell you try not to stress. If your doctor gave you the prescription, and he is aware of your UTI, then I would go ahead and take it. Remember that when reading about the side effects of meds they must, by law, list EVERY POSSIBLE thing that could happen not just what might happen. If anyone, at any time, ever had a heart attack and they were taking that medicine it must be put on this list of possibles even if the heart attack had nothing to do with the medicine.

    If it were me, I would take it. If you are uncomfortable about it then I say call your doctor in the morning and discuss your concerns with him/her.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. The Following 2 Users Say Thank You to tgal For This Useful Post:

    Gizmo (06-26-2011), missfearless (06-26-2011)

  4. #3
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    I get UTI's often. I was literally reading something on here just yesterday about meds that are often given for them that some people with lupus should not take. However, that doesnt mean everyone can't take them. I would ask your doctor to see if they are aware of that and see what they think about it.

    People with lupus should be especially careful if they are prescribed sulfa antibiotics. These medications (Bactrim, Gantrisin, Septra) are often prescribed for urinary tract infections and may cause an increase in sun sensitivity and occasionally lower blood counts resulting in disease flares. There are also sulfa diuretics (water pills) such as Dyazide and diabetic drugs containing sulfa such as Aldactone.

    http://www.lupus.org/webmodules/weba...=379&zoneid=19
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, InterstitialLung Disease, GERD, Myositis, Vasculitis, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 10mg Norvasc, Nitroglycerin Patch, 20mg Prilosec, 10mg Flexeril, 4mg Medrol, 81mg Asprin.

  5. The Following 2 Users Say Thank You to ritzbit For This Useful Post:

    Gizmo (06-26-2011), missfearless (06-26-2011)

  6. #4
    Join Date
    Jun 2011
    Posts
    46
    Thanks
    19
    Thanked 7 Times in 5 Posts

    Default

    Ok thanks Mari. I'll call up and ask.

    Quote Originally Posted by tgal View Post
    One of the first things that happens as we begin our journey with Lupus is that we begin to study about all of the medicines that we are given. As we begin to read about them we begin to get scared because there are so many possible side effects of our meds. First I want to tell you try not to stress. If your doctor gave you the prescription, and he is aware of your UTI, then I would go ahead and take it. Remember that when reading about the side effects of meds they must, by law, list EVERY POSSIBLE thing that could happen not just what might happen. If anyone, at any time, ever had a heart attack and they were taking that medicine it must be put on this list of possibles even if the heart attack had nothing to do with the medicine.

    If it were me, I would take it. If you are uncomfortable about it then I say call your doctor in the morning and discuss your concerns with him/her.

    Mark 10:27-
    But Jesus looked at them and said, “With men it is impossible, but not with God; for with God all things are possible.

  7. #5
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hello missfearless,

    I would take the cefuroxime axetil to help you as your doctor would'nt perscribe it unless he/she knew what they was'nt doing...as they can't afford to miss subscribe in your condition.

    Terry xxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •